Alert archive / California / Wind Advisories in 2008
Wind Advisory 84, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Dec 5, 2008, 6:44 AM PST for 4 counties in California. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2008, 6:44 AM PST (14:44 UTC)
- Expired
- Dec 5, 2008, 2:00 PM PST
- In force
- 7 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 14:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 2.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSGX 051444 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 644 AM PST FRI DEC 5 2008 ...WIND ADVISORY TODAY FOR MOUNTAINS AND VALLEYS... .HIGH PRESSURE OVER THE GREAT BASIN HAS CREATED A 16 MILLIBAR PRESSURE GRADIENT BETWEEN SOUTHWEST CALIFORNIA COAST AND NORTHERN UTAH. EAST TO NORTHEAST WINDS HAVE BEEN INCREASING OVERNIGHT WITH GUSTS OVER 40 MPH REPORTED SINCE 600 AM. IN ADDITION THERE IS A EAST TO WEST JET STREAM LOCATED ACROSS SOUTH CENTRAL CALIFORNIA. WINDS WILL CONTINUE TO INCREASE THROUGH MID MORNING THEN FALL OFF THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. CAZ048-050-055>058-052200- /O.NEW.KSGX.WI.Y.0084.081205T1444Z-081205T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 644 AM PST FRI DEC 5 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. EAST TO NORTHEAST WINDS GUSTING OVER 45 MPH ARE LIKELY THROUGH AND BELOW CANYONS AND PASSES AND OVER RIDGES THROUGH EARLY AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ BALFOUR
1 follow-up statement
000 WWUS76 KSGX 052146 NPWSGX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 146 PM PST FRI DEC 5 2008 CAZ048-050-055>058-052300- /O.EXP.KSGX.WI.Y.0084.000000T0000Z-081205T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- 146 PM PST FRI DEC 5 2008 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON. $$ BALFOUR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Dec 5, 3:30 AM PST, 3 hours 14 minutes earlier.
Area forecast discussion, Dec 5, 3:30 AM PST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 330 AM PST FRI DEC 5 2008 .SYNOPSIS... OFFSHORE FLOW WILL BRING SOME GUSTY WINDS BELOW PASSES AND CANYONS THIS MORNING...OTHERWISE FAIR AND DRY WEATHER WILL CONTINUE THROUGH SATURDAY. A WEAK TROUGH OF LOW PRESSURE WILL BRING MORE CLOUDS SUNDAY AND MONDAY. STRONGER OFFSHORE FLOW DEVELOPS TUESDAY BRINGING STRONG WINDS. MORE DRY WEATHER AND A WARMING TREND ARE EXPECTED TUESDAY AND BEYOND. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. THE OFFSHORE FLOW HAS SWEPT NEARLY ALL THE STRATUS BEYOND THE ISLANDS THIS MORNING...BUT A COUPLE POCKETS OF RADIATION FOG DEVELOPED AROUND CHINO AND CORONA. THE HIGH CLOUDS WILL DIMINISH AND TODAY WILL BE MOSTLY SUNNY. OFFSHORE WINDS HAVE BEEN BLOWING THIS MORNING AND GUSTING MORE THAN 30 MPH IN SPOTS. THESE WINDS LOOK LIKE THEY WILL STAY JUST BELOW ADVISORY CRITERIA AND BY MIDDAY THE WINDS WILL BE ON THE DECREASE. MORE OF THE SAME SATURDAY EXCEPT WITH LITTLE OR NO WIND. A WEAK CUTOFF LOW SPINNING OFF THE COAST WILL MOVE THROUGH THE REGION SUNDAY MORNING...BUT IT APPEARS IT WILL ONLY MEAN SOME COOLER WEATHER WITH MORE COASTAL CLOUDS...AND FOG TO THE VALLEYS. NO RAIN IS EXPECTED AS THE SYSTEM IS JUST STARVED FOR MOISTURE. A FAST MOVING SHORTWAVE WILL DIVE INTO THE WESTERN STATES ON MONDAY NIGHT PRODUCING FAIRLY STRONG OFFSHORE FLOW TUESDAY. IT LOOKS LIKE A PRETTY STRONG OFFSHORE EVENT...ALTHOUGH NOT LONG LASTING. MEANWHILE THE UPPER HIGH REALLY AMPLIFIES ALONG THE WEST COAST AND SOME SOLUTIONS INDICATE A SUMMER LIKE 590 HIGH RIGHT OVER SOCAL. HOWEVER...OTHER MODELS DO NOT SO WE WILL FORECAST A MODEST WARMING TREND THROUGH THE MIDDLE OF NEXT WEEK. && .AVIATION... 050900Z...MARINE LAYER ABOUT 2800 FT BUT ONLY EXPECT AREAS OF STRATUS IN THE COASTAL AREAS IN SAN DIEGO COUNTY. BASES AROUND 2500 FT MSL. LOCAL VSBY 3-5SM EARLY THIS MORNING. OFFSHORE FLOW GEARING UP AND SHOULD SEND ANY STRATUS OUT TO SEA BY 12Z THIS MORNING. STILL SOME HIGH CLOUDS LURKING ABOUT BUT THEY SHOULD MOSTLY BE HISTORY BY MID MORNING. SOME THIN HIGH CLOUDS MAY MOVE IN FROM THE NORTHEAST TO EAST TODAY. OTHERWISE MOSTLY CLEAR THROUGH SATURDAY. && .SGX WATCHES/WARNINGS/ADVISORIES... HIGH RIP CURRENT RISK TODAY FOR THE BEACHES...SEE LAXSRFSGX. && PUBLIC...MM AVIATION/MARINE...WHITLOW
Hazardous weather outlook, Dec 5, 3:08 AM PST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 308 AM PST FRI DEC 5 2008 CAZ042-043-048-050-055>058-060>062-PZZ750-775-061115- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT 30 NM- WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT INCLUDING SAN CLEMENTE ISLAND- 308 AM PST FRI DEC 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY AND TONIGHT HIGH RIP CURRENT RISK FOR THE BEACHES TODAY...SEE LAXSRFSGX. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG OFFSHORE WINDS ARE POSSIBLE TUESDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MM
Nearby
Wind Advisories in California, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.